Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 25, NWS Nashville, TN

March 30, 2004Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2004, 1:59 PM CST for Cannon County, Rutherford County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2004, 1:59 PM CST (19:59 UTC)
Expired
Mar 30, 2004, 2:30 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 301959
SVRBNA
TNC015-149-302030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CST TUE MAR 30 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE
  RUTHERFORD COUNTY IN TENNESSEE

* UNTIL 230 PM CST

* AT 153 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF MURFREESBORO...MOVING EAST
  AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING HAIL...STRONG WINDS.

LAT...LON 3585 8644 3567 8640 3574 8587 3596 8593

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:30 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 30, 11:30 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CST TUE MAR 30 2004

.DISCUSSION...
DRY AIR WINNING OUT THUSFAR IN GENERATING CLOUDS ACROSS MIDDLE
TENNESSEE...WITH PARTLY CLOUDY SKIES MOST AREAS. MIDDLE TENNESSEE IN
A SINKING REGION...SANDWICHED BETWEEN COLDER ANOMALY NORTH AND
APPROACHING SHORTWAVE SOUTH. THIS WILL RESULT IN WARMER TEMPERATURES
ACROSS THE REGION. LOWER TO MID 60S SOUTH OF INTERSTATE 40.

BUILDUP OF HEATING ENOUGH TO GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. LOW FREEZING LEVEL AND UPDRAFT STRENGTH
SUPPORT HAIL THREAT...AND WILL KEEP THIS INFORMATION IN THE
FORECAST.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04
Hazardous weather outlook, Mar 30, 5:30 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE MAR 30 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-311130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE MAR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
LOOK FOR A SECOND COLD FRONT TO SWEEP THROUGH THE MID STATE THIS
AFTERNOON AND EVENING, BRINGING ANOTHER ROUND OF ACTIVE WEATHER TO AN
AREA THAT WAS SOAKED BY RAIN YESTERDAY AND LAST NIGHT.

THE ENVIRONMENT AHEAD OF THE COLD FRONT WILL BECOME QUITE UNSTABLE AS
TEMPERATURES INCH UPWARD TODAY, LEAVING THE POSSIBILITY FOR SOME
THUNDERSTORM ACTIVITY. IN ADDITION, THE ABNORMALLY COLD MID LEVELS OF
THE ATMOSPHERE WILL GREATLY ENHANCE THE POTENTIAL FOR HAIL.

OVERALL, WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED IN MIDDLE
TENNESSEE TODAY OR TONIGHT, ALTHOUGH SOME ISOLATED SEVERE STORMS MAY
DEVELOP IN THE UNSTABLE AIR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

ROSE

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.